MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48135
Medical Device Problem Codes Fluid/Blood Leak (1250); Structural Problem (2506)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of an mc3 nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, it was reported that blood was seen dripping from the case on the bottom of the membrane approximately 24 hours after veno-venous support was started.There was also an odd observation on the venous filling vanes when the customer started to use it, it was not clear if this was related to the leak.The device was changed out to a new one to continue the support.The patient experienced lower oxygenation during the change out lasting a couple of minutes.As patient is still on support it is unclear if there's any effect on the patient.See attached photos.  there was no further adverse patient effect associated with this event.Medtronic received additional information that the low oxygenation level was due to stopping flow to change the defective membrane, so it was corrected when flow was started with the new membrane.The patient remains on vv ecls (veno-venous extracorporeal life support).The blood loss is guessed to be around a few hundred mls due to the leak itself.As it is hard to tell, as it leaked onto the holder and floor over time.The circuit blood was drained and washed and returned to the patient.The odd observation on the venous filling vanes refers to the anomalous view of the heat exchanger fibers on the filling vanes medtronic received additional information that there was no blood transfusion needed at the time the nautilus leaked blood and was changed out.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed no outward signs of physical damage or abnormalities.Pressure integrity testing was performed at 3 l/min with 23 psi (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there were no leaks observed from the device including the fiber bundle.The device was cut apart and there was some blood residue along the bottom of the device.The customer has provided photos of the leak from the bottom of the device.The reason for the return was visually confirmed by the photos provided by the customer.Correction h8 (usage of device): this field has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24427492
Report Number3011468686-2026-00019
Device Sequence Number9730798
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)260831(10)2408310
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number48135
Device Catalogue Number48135
Device Lot Number2408310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/25/2026
06/23/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/16/2026
06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown